MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 7771028
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that patient underwent posterior lumbar inter-body fusion.Intra-op, cage broke while the doctor was malleting the implant inside intervertebral space.No fragment of the implant remained in the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visual and microscopic examination of the returned spacer revealed that the ears had broken off both sides of the peek portion of the implant.The implant did appear to be fully closed when returned.There did not appear to be any major deformation of the tip of the implant indicating that the tip came in contact with an obstacle.There are witness marks on the top side of the implant where the inserter attaches and they are much heavier on the peek side.This could mean that the implant was angulated and caused the peek portion to slide upwards breaking the ears.If information is provided in the future, a supplemental report will be issued.

Brand Name
ELEVATE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6892981
Report Number1030489-2017-02110
Device Sequence Number10873882
Product Code MAX
UDI-Device Identifier00643169430709
UDI-Public00643169430709
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142559
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2024
Device Catalogue Number7771028
Device Lot Number0490758W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2017
Initial Date Received by Manufacturer 08/30/2017
Supplement Date Received by Manufacturer02/16/2018
Initial Report FDA Received Date09/26/2017
Supplement Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR